Localized acute generalized exanthematous pustulosis with amoxicillin and clavulanic acid.
Acute generalized exanthematous pustulosis (AGEP) is a rare skin disorder, characterized by acute development of numerous, pin-head sized, nonfollicular pustules on erythematous skin, with high fever and neutrophilia. The condition is frequently caused by hypersensitivity reaction to drugs or viral infections. Diagnosis is established according to clinical and histological criteria. Herein, we report a 17-year-old girl with localized AGEP related to the use of amoxicillin-clavulanate. (+info)
Acute generalized exanthematous pustulosis due to oral use of blue dyes.
A recent update of pharmacogenomics in drug-induced severe skin reactions.
In some adverse drug reactions (ADRs), genetic predisposition plays a significant role in pathogenesis, and the skin is the most frequently reported target. These severe cutaneous ADRs include bullous fixed drug eruptions (FDE), acute generalized exanthematous pustulosis (AGEP), drug-induced hypersensitivity syndrome (HSS), Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). The putative contribution of individual effector cells in drug hypersensitivity is briefly mentioned. To trigger these drug hypersensitivities, certain class I HLA alleles (e.g., HLA-A and HLA-B alleles) and certain class II HLA alleles (e.g., HLA-DR alleles) have been recently found to be the genetic determinants. One of the best characterized examples mentioned in this article is HLA-B*1502 to determine the incidence of carbamazepine-induced SJS. How drugs are processed and presented by these HLA alleles to activate immune responses has been explained by several hypotheses. Further implication of pharmagenomic findings to prevent drug-induced severe skin reactions can be achieved by pre-screening putative risk HLA alleles before using drugs. (+info)
Two cases of acute generalized exanthematous pustulosis related to oral terbinafine and an analysis of the clinical reaction pattern.
Acute generalized exanthematous pustulosis (AGEP) is a clinical reaction pattern characterized by the rapid appearance of widespread sterile, nonfollicular pustules arising within edematous erythematous skin. This aseptic pustular eruption is commonly accompanied by leukocytosis and fever and usually follows recent administration of oral or parenteral drugs. We report two cases of terbinafine-induced AGEP in male patients. Both patients developed a generalized erythroderma with scaling and pruritic pustules 7 and 14 days following initiation of oral terbinafine. With immediate discontinuation of terbinafine and various treatment protocols, both patients demonstrated recovery followed by skin desquamation during the subsequent weeks. Terbinafine is the most frequently used systemic antimycotic and antifungal medication, reflecting its superior efficacy for dermatophyte infections. Despite the appealing drug profile, an awareness of terbinafine-induced AGEP is important given the 5 percent mortality associated with AGEP. Additionally, distinguishing the characteristics of AGEP from those associated with toxic epidermal necrolysis, Stevens-Johnson syndrome, and generalized pustular psoriasis allows for prompt dermatologic evaluation, accurate diagnosis, and appropriate treatment. (+info)
Acute generalized exanthematous pustulosis with multiple organ dysfunction syndrome.
Acute generalized exanthematous pustulosis due to dextromethorphan.
Acute generalized exanthematous pustulosis (AGEP) is a rare, severe, pustular, cutaneous reaction. We report a case in which a patient developed AGEP after the intake of 3 different antitussive agents containing dextromethorphan as the only ingredient in common. (+info)